Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Diagnosed with depression. Suggested antidepressants. Take medication for Petit Mal. Safe?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 725 Questions
A counsellor has today diagnosed me with depression. he has asked me to make an appointment with my GP. He says that the GP will prescribe an antidepressant. I take medication for Petit Mal and wonder if this would interact adversely with the new tablets that I'll be prescribed.

Thank you in advance
Posted Fri, 5 Jul 2013 in Mental Health
Answered by Dr. Nehal Shah 57 minutes later

Thanks for using healthcare magic.

I have gone through your history. Let me know the name of antiepiletic you are taking.

Generally , anti epiletic drugs reduces the blood level of anti depressant drug so we need to adjust the dose accordingly.

There are some common side effects like gastritis, nausea with both medication.

There are some anti depressant drugs which has low drug interaction profile. To name few , citalopram or escitalopram.

Psychoatrist will definately consider this factor while choosing anti depressant drug.

You may also continue psychotherapy or stress management for better control over depression.

I hope I have addressed your concern.

Feel free to revert to me in case if you have further query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor